Hormones, Testing, Chronic Illness, Possible Cancer
I'm going to cut this down quite a bit, as it's a long story. I'm a 22 year old female and have been undergoing "exclusion testing" since January for what has now been brought down to three prognoses. Basically, my symptoms are pointing in the direction of an IBD (ulcerative colitis most likely due to smoking alleviating symptoms) in combination with very likely endometrial cancer. We were looking at it being endometriosis, but the chances of it being that have slimmed down due to findings from my last physical examination. The most painful of physical examinations yet...
Due to being in South Africa and not being able to afford medical aid, I am doing all of this through the state, so obviously, waiting lists are now something to deal with too and I find myself getting progressively worse each week and month that passes by.
At the last appointment, I was put on Nordette in order to help regulate my cycle (whatever cycle I have... I generally don't know when I'll be getting my period - pain and spotting is an every day occurrence for me) and hopefully add to the pain management that I am on until I go in for further testing in September (colonoscopy, ultra-sound, vaginal scan, blood-work), and it is messing me up horribly. I am already on massive amounts of medication (Sertraline for OCD and depressive episodes, Tramacet and Paracetamol daily for pain, Mebeverine for pain and GIT spasms, vitamins, iron supplements, Urbanol for high anxiety) and now this little pill on top of all that.
Basically, since I started it on the 6th of this month, I have not stopped bleeding. Heavier than I am used to. The pain has become unbearable (pain during intercourse has lessened, but the general pain that I grew used to has increased twofold), and I find myself becoming nauseous and dizzy with it. The water retention is uncomfortable, but not unbearable, I guess... But I am also moody all the time, and find that an already damaged memory has become more so.
I have a copper IUD that was inserted directly after an abortion that I had in 2009. Apparently there were no complications surrounding its placement, etc. and I have had no issues with it since it was implanted.
I guess I'm just tired and would like to know if I should contact my gynae as soon as possible and ask him if I can stop this pill, or if I should just wait it out until the end of the second month?
I also wanted to know if anyone here has any experience with any of the possible illnesses, and the tests I'll be undergoing. Just for peace of mind, I guess.
Causes of prolonged painful bleeding are Endometriosis, Infection of pelvic organs. Causes of prolonged painless bleeding are Dysfunctional uterine bleeding (DUB), due to hormonal imbalance, Fibroid in uterus, Endometrial Polyp, Endometrial carcinoma. Rarely congenital bleeding disorder may present with prolonged bleeding (Menorrhagia).
All these causes need to be ruled out after examination from a gynecologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.